Mississippi, 2014

Flash Flood and Hail in Mississippi, June 13, 2014

June 13, 2014 · NWS JAN · 12 events in 8 counties and zones

During the early morning hours of June 13th, a potent cluster of thunderstorms developed as an upper level disturbance moved across the area. Despite these storms occurring between 3 and 5 am, they were quite potent and produced quite a bit of wind damage across the south central parts of the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$235,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

During the early morning hours of June 13th, a potent cluster of thunderstorms developed as an upper level disturbance moved across the area. Despite these storms occurring between 3 and 5 am, they were quite potent and produced quite a bit of wind damage across the south central parts of the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 12, 9:01 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 9:01 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CDT THU JUN 12 2014

.UPDATE...
UPPER LEVEL S/WV TO THE N IS GENERATING SOME SHOWERS AND STORMS THAT
ARE PROGRESSING TOWARDS THE AREA. THE ATMOSPHERE IS SLIGHTLY
CAPPED...PER 00Z KJAN SOUNDING...AND BEGINNING TO DECOUPLE SO
OVERALL WILL BE SLIGHTLY TOUGHER TO HAVE SURFACE BASED STORMS.
HOWEVER...THE LINE OF STORMS N OF THE AREA LOOKS TO HAVE A SURFACE
BOUNDARY THAT IF IT MAKES IT INTO THE AREA...A DESTABILIZED AIR
MASS...20-25KTS EFFECTIVE BULK SHEAR AND SURFACE DEWPOINTS IN THE
LOW/MID 70S WILL BE FAVORABLE FOR SEVERE STORMS. ALSO WILL HAVE TO
WATCH DUE TO SLOW E/SE MOVEMENT OF STORMS FOR SOME FLASH FLOODING
POTENTIAL. THUS...WILL MONITOR RADAR TRENDS BUT KEPT SEVERE POTENTIAL
IN THE HWO AND GRAPHICS FOR NOW. LOWS TONIGHT WENT NEAR MAV GUIDANCE
DUE TO SLOWER MOVEMENT INTO THE AREA...EXCEPT IN THE NW WHERE BETTER
LIFT IS AIDING IN MORE STORMS AND CLOUD DEVELOPMENT. BUMPED UP THE
LOWS IN THE NW SLIGHTLY. ADJUSTED POPS SLOWER INTO THE AREA BASED ON
RUC GUIDANCE AS BETTER LIFT MOVES INTO THE AREA. INCREASED QPF
SLIGHTLY BETWEEN 06-12Z DUE TO SLOWER MOVEMENT TO THE S. THUS KEPT
HIGHEST POPS AFTER 06Z. ADJUSTED HOURLY TEMPS/DEWPOINT/SKY GRIDS TO
CURRENT TRENDS. /DC/

&&

.AVIATION...WILL NEED WATCH CONVECTION PULLING SE OUT OF N MS FOR
SOME IMPACT TO TAFS AFTER 06Z. MOST IMMEDIATE IMPACT LOOKS TO BE
NEAR KGTR. FOR THE MOMENT HAVE VFR CONDITIONS UNTIL 10Z WHEN SOME
MVFR VISIBILITIES IN FOG WILL OCCUR AT MOST TAF SITES. VFR
CONDITIONS ONCE AGAIN AFTER 14Z. /26/

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT THU JUN 12 2014/

SHORT TERM...TONIGHT THROUGH SUNDAY...MOST OF THE SHORT TERM LOOKS
RELATIVELY QUIET EXCEPT FOR TONIGHT. THE GLOBAL MODELS INDICATE THAT
A STRONG SHORT WAVE AND ASSOCIATED SURFACE BOUNDARY WILL MOVE
THROUGH THE ARKLAMISS TONIGHT INTO FRIDAY MORNING. ALTHOUGH MOISTURE
IS VERY LIMITED THIS AFTERNOON WITH PWATS AROUND AN INCH ACROSS MUCH
OF THE AREA...MOISTURE WILL BEGIN TO INCREASE THIS EVENING WITH
PWATS CLIMBING TO 1.6-1.7 INCHES BY MIDNIGHT. HI-RES MODELS INDICATE
SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE NORTHWEST OF THE AREA
THIS EVENING AND MOVE ACROSS THE AREA OVERNIGHT. THE BEST
INSTABILITY WILL REMAIN OVER THE WESTERN PORTIONS OF THE AREA WITH
ML CAPES OF 800-1000 J/KG ALONG WITH LAPSE RATES OF 6.5-7.0 C/KM.
THERE WILL BE A LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS MAINLY
WEST OF I-55 AND THIS WILL BE HIGHLIGHTED IN THE GRAPHICAST AND HWO.

MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY FRIDAY MORNING
WITH MUCH DRIER AIR MOVING IN BEHIND THE BOUNDARY. PWATS WILL FALL
TO AROUND 1.2 INCHES OR LESS OVER MOST OF THE AREA BY FRIDAY
AFTERNOON...BUT SOME THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER THE
EASTERN AND SOUTHERN PORTIONS OF THE AREA FRIDAY AFTERNOON AND
EVENING WHERE THE BEST MOISTURE AND INSTABILITY REMAINS.

BOTH THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT ON UPPER RIDGING AND
DRIER AIR MOVING INTO THE ARKLAMISS OVER THE WEEKEND WITH ONLY SOME
ISOLATED THUNDERSTORM ACTIVITY POSSIBLE IN THE FAR SOUTHERN PORTIONS
OF THE AREA. RAISED WELL ABOVE POP GUIDANCE TONIGHT LEANING TOWARDS
THE WETTER ECMWF...BUT STUCK PRETTY CLOSE TO GUIDANCE ON FRIDAY.
ALSO STUCK CLOSE TO MAV TEMPERATURE GUIDANCE THROUGH THE PERIOD. DID
NOT MAKE ANY CHANGES TO THE FORECAST PAST SUNDAY...SO WILL ATTACH
THE PREVIOUS LONG TERM FORECAST BELOW. /15/

PREVIOUS LONG TERM...FOR MON/TUES, THE ARKLAMISS WILL BE SANDWICHED
BETWEEN THE MIDLEVEL WEAKNESS OVER GA AND SERIES OF IMPULSES
TRAVERSING ALONG A STALLED OUT SW/NE ORIENTED FRONT OVER THE MID MS
VALLEY ATTACHED TO DEEPER TROUGHING ACROSS GREAT LAKES. DESPITE THE
LOW-MID LEVEL RIDGING OVER THE REGION...ENOUGH INSTABILITY SHOULD BE
ABLE TO OVERCOME SUPPRESSION AND AID IN MORE DIURNAL ACTIVITY.

FORECAST CONFIDENCE DECREASES WED/THURS WITH QUITE VARYING SOLUTIONS
DEPICTED BETWEEN GFS/EC ON SE CONUS RIDGE EVOLUTION. EC KEEPS RIDGE
INTACT FOR MOST PART OPPOSED TO GFS PROGRESSING A TROUGH THROUGH THE
MID VALLEY WITH A FAIRLY SIGNIFICANT FRONT ATTACHED. FEW GFS
ENSEMBLE MEMBERS SUPPORT THE STRENGTH OF THE EC RIDGE BUT GFS
ENSEMBLE MEAN IS SLOWER THEN ITS DETERMINISTIC RUN ON TROUGH/FRONT
PASSAGE LATE IN THE WEEK. HAVE FAVORED TOWARDS THE ENSEMBLE MEAN
THIS PACKAGE IN THE FAR TERM. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  89  67  89 /  44  19   9   6
MERIDIAN      67  89  65  90 /  44  35  10   6
VICKSBURG     68  87  64  89 /  47  12   6   5
HATTIESBURG   68  92  67  92 /  43  33  10  15
NATCHEZ       70  87  66  87 /  48  21   6  15
GREENVILLE    69  84  64  88 /  48   9   7   6
GREENWOOD     68  84  63  89 /  48  16   8   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/26/15/ALLEN
Hazardous weather outlook, Jun 12, 1:49 PM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT THU JUN 12 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-059-060-
132000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-JEFFERSON-ADAMS-
249 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF FAR WESTERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND PUSH INTO THESE AREAS THIS EVENING. SOME STORMS COULD BE
SEVERE WITH THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 60 MPH AND HAIL
UP TO THE SIZE OF QUARTERS. IN ADDITION...THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL OF A FEW INCHES IN A FEW HOURS TIME WILL MAKE ISOLATED
INCIDENTS OF FLASH FLOODING POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ019-025>027-035-036-041-042-047-048-053-054-061-062-132000-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-HUMPHREYS-HOLMES-SHARKEY-YAZOO-
WARREN-HINDS-CLAIBORNE-COPIAH-FRANKLIN MS-LINCOLN-
249 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND PUSH INTO THESE AREAS LATER THIS EVENING. SOME STORMS
COULD BE SEVERE WITH THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 60 MPH
AND HAIL UP TO THE SIZE OF QUARTERS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ028>033-037>039-043>046-049>052-055>058-063>066-072>074-132000-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTHERN
AND EASTERN MISSISSIPPI MAINLY EAST OF THE INTERSTATE FIFTY-FIVE
CORRIDOR.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 12, 9:39 PM CST, 2 hours 21 minutes before
MSZ018-019-130425-
SUNFLOWER MS-BOLIVAR MS-
1039 PM CDT THU JUN 12 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT THU JUN 12 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 25 MILES NORTHWEST
OF DEESON TO 19 MILES NORTHEAST OF ROME AT 1039 PM CDT...MOVING
SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3399 9065 3398 9044 3385 9044 3383 9045
      3383 9107 3387 9108 3393 9102 3397 9110
      3400 9101 3396 9098 3402 9099 3403 9090
      3409 9088 3412 9096 3412 9095 3413 9066
TIME...MOT...LOC 0339Z 295DEG 31KT 3429 9112 3415 9022

GRG
Special weather statement, Jun 12, 10:50 PM CST, 1 hour 10 minutes before
MSZ030-031-130535-
LOWNDES MS-CLAY MS-
1150 PM CDT THU JUN 12 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CDT THU JUN 12 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF CALEDONIA AT
1149 PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL CLAY AND NORTHEASTERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3346 8828 3345 8829 3364 8860 3369 8856
      3369 8850 3367 8849 3367 8843 3370 8840
      3369 8837 3375 8832 3375 8825 3369 8825
TIME...MOT...LOC 0449Z 307DEG 22KT 3375 8840

GRG
Special weather statement, Jun 12, 11:23 PM CST, 37 minutes before
MSZ025>028-130555-
MONTGOMERY MS-LEFLORE MS-GRENADA MS-CARROLL MS-
1223 AM CDT FRI JUN 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT FRI JUN 13 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 1224 AM CDT...MOVING EAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CARROLL...SOUTHWESTERN GRENADA...EAST CENTRAL
LEFLORE AND NORTHWESTERN MONTGOMERY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3365 8967 3343 8974 3354 9015 3371 9010
TIME...MOT...LOC 0524Z 283DEG 19KT 3360 9002

JA
Special weather statement, Jun 12, 11:24 PM CST, 36 minutes before
MSZ028-029-032-130555-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
1224 AM CDT FRI JUN 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1224 AM CDT FRI JUN 13 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LODI AT 1225 AM CDT...MOVING EAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CHOCTAW...CENTRAL MONTGOMERY AND SOUTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3356 8917 3334 8923 3345 8964 3362 8960
TIME...MOT...LOC 0525Z 283DEG 19KT 3351 8951

JA
Special weather statement, Jun 12, 11:48 PM CST, 12 minutes before
LAZ009-016-MSZ040-047-130650-
WARREN MS-ISSAQUENA MS-EAST CARROLL LA-MADISON LA-
1248 AM CDT FRI JUN 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CDT FRI JUN 13 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MANSFORD AT 1249 AM CDT...MOVING
EAST AT 25 MPH.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND WARREN COUNTIES...AND
NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3257 9069 3221 9075 3238 9124 3257 9111
TIME...MOT...LOC 0549Z 276DEG 21KT 3245 9111

MME

The radar

The Columbus AFB radar (KGWX), 137 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Grenada

When
June 13, 12:00 AM CST to 12:20 AM CST
Where
Grenada County, 0.57 mi E of Grenada to 0.82 mi W of Futheyville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.780, -89.810

A few streets were flooded in Grenada.

Thunderstorm Wind, Claiborne

When
June 13, 1:50 AM CST
Where
Claiborne County, 1.5 mi SSE of Insmore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
32.000, -90.720

A tree was blown down across Highway 18 near Lomax Road.

Thunderstorm Wind, Copiah

When
June 13, 2:20 AM CST
Where
Copiah County, Allen to 0.95 mi NE of Bowerton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
31.750, -90.650

A couple trees were blown down across Highway 28.

Thunderstorm Wind, Franklin

When
June 13, 2:22 AM CST
Where
Franklin County, 3.5 mi S of Bude
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
31.420, -90.840

Power lines were down around Okhissa Lake.

Hail, Rankin

When
June 13, 2:31 AM CST
Where
Rankin County, 1.38 mi S of Lakeland
Measured
0.75 in hail
Reported by
Public
Coordinates
32.200, -90.170

Thunderstorm Wind, Copiah

When
June 13, 2:33 AM CST
Where
Copiah County, 4.75 mi E of Peetsville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
31.730, -90.490

Trees and power lines were down along Sylvarena Road.

Thunderstorm Wind, Lincoln

When
June 13, 2:35 AM CST to 2:40 AM CST
Where
Lincoln County, 2.32 mi NNW of New Sight to 0.59 mi SSE of New Sight
Measured
65 kt (75 mph) estimated gust
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
31.681, -90.464

Numerous trees were blown down in a north to south corridor in the north central part of the county. The damage mainly occurred in the I-55 corridor from around Mt. Zion Road to the New Sight Community. Multiple trees were down across I-55 which blocked the road for several hours. Additional trees were down across other roads as well.

Thunderstorm Wind, Copiah

When
June 13, 2:41 AM CST
Where
Copiah County, Wesson to 0.59 mi E of Beauregard
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
31.700, -90.400

Multiple trees were down in Wesson and Beauregard.

Thunderstorm Wind, Lincoln

When
June 13, 2:43 AM CST
Where
Lincoln County, Brookhaven
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
31.580, -90.450

Several trees and power lines were down, along with trees down on 4 to 5 homes in Brookhaven.

Thunderstorm Wind, Copiah

When
June 13, 2:53 AM CST
Where
Copiah County, 1.89 mi ENE of Stronghope
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
31.740, -90.250

A few trees were blown down.

Thunderstorm Wind, Lawrence

When
June 13, 3:00 AM CST to 3:05 AM CST
Where
Lawrence County, 3 mi NNE of Lamberts Store to 0.59 mi E of Monticello
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
31.540, -90.210

Trees and power lines were blown down.

Thunderstorm Wind, Covington

When
June 13, 3:55 AM CST
Where
Covington County, 8.94 mi SSW of Seminary
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.440, -89.580

A tree was down across Everett Drennan Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518727, 518728, 518729, 518732, 518734, 518735, 518737, 518738, 518739, 518740, 518741, 518742.